It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


There are many causes for acne. But my personal experience is that I developed adult onset acne vulgaris in my mid-twenties. It did not respond to traditional treatments (including Accutane). It does respond to Retin-A and anti-androgen birth control pills (Dianette).

The theory behind using an anti-androgen pill is that it blocks testosterone from binding with RECEPTOR CELLS.

Although systemic treatment of anti-androgens has been a benefit on my skin, The downside is that it can also lower your libido and as with all other birth control pills have unwanted side effects such as weight gain, etc.

I have heard the skin can be HYPERSENSITIVE to normal androgen levels in your body or that the 5 alpha reductase enzyme (which converts testosterone into the nasty acne causing Dehydrotesterone)is in overdrive in your pilosebaceous.

So, how do you turn off this activity in your skin without decreasing NORMAL androgen levels in your body?

It has occured to me that topical anti-androgen therapy is maybe one alternative. This would allow for the benefits of treating the problem area (your skin) without changing your the normal hormone levels in your body.

I have come across one study down in Vienna that pursued this topic in JAMA. I found it on the web under TOPICAL ANTIANDROGENS.

Additionally, another thought occured to me. If men use things like topical spironolactone to treat baldness (because it is a potent anti-androgen) without altering the blood levels of hormones, then why can't it be used for acne? That is IF the acne is caused by the same hormone, dehydrotesterone.

Anyone thought about this?





All times are GMT -7. The time now is 09:44 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!